Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Started depo birth control and stopped taking. Haven't started periods. How to make it normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
I started depo birth control shots in 2010 and I stopped taking them in 2011 and I still haven't started my period back. I was wondering is there anyway possible I can start it back without getting a prescription.
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Hi and thank you so much for this query. I am Dr. Ditah and feel humbled having this opportunity to address your health worry. I am so sorry to hear about this menstrual difficulty. I know it can be so challenging and distressing to have to experience this. I hope we get to fin a common solution to this.

I will like to ask if you have been evaluated before to rule out any other possible cause of absent menses. This is because 2years seem so much for this to be solely attributed to post Depo use. I will like that you get to XXXXXXX with your OBGYN for a proper exam before settling on depo as a possible cause. If it should be related to depo, then i think you have waited for so long that i will advice you consider taking medications to get this problem resolved. Waiting is the only next available option, but then no one can tell exactly when the menses will return and I may not really want to advice this because it causes further anxiety and distress.

For the mean time, u should consider using another method of contraception like protection during sex. This is because you can never tell what is going on and you run the risk of becoming pregnant if you should have unprotected intercourse during a fertile period.

I hope this answers your query fully and provides ample information for you to use and make informed decisions. If there are any specifics you had wished for, please ask follow up questions and make them clear so that I can address them.
I wish you good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor